Alert archive / California / Gale Watches in 2011
Gale Watch 4, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale watch at Feb 17, 2011, 9:31 AM PST. It took effect at Feb 18, 2011, 3:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 9:31 AM PST (17:31 UTC)
- In effect from
- Feb 18, 2011, 3:00 AM PST
- Expired
- Feb 17, 2011, 5:04 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Feb 17, 4:00 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Feb 17, 4:00 AM PST, 5 hours 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 400 AM PST THU FEB 17 2011 .SYNOPSIS... IT WILL BE MOSTLY SUNNY AND COOL THROUGH EARLY AFTERNOON...CLOUDS WILL INCREASE THIS AFTERNOON AND THERE WILL BE A SLIGHT CHANCE OF RAIN ACROSS THE CENTRAL COAST DURING THE AFTERNOON. THE NEXT COLD FRONT IS FORECAST TO MOVE IN TONIGHT...WITH A CHANCE OF THUNDERSTORMS AND MOUNTAIN SNOW FRIDAY NIGHT AND SATURDAY. SUNDAY AND MONDAY LOOK TO BE MOSTLY DRY. THE TEMPERATURES WILL BE WELL BELOW SEASONAL NORMALS THROUGH THE PERIOD. && .SHORT TERM (TODAY-SAT)... TODAYS FRONT IS LONG GONE AND ITS PARTLY CLOUDY EVERYWHERE EXCEPT FOR THE CENTRAL COAST WHERE IT IS CLOUDS AND A FEW SHOWERS ARE ROAMING ABOUT. IT WILL REMAIN PARTLY CLOUDY SOUTH OF POINT CONCEPTION TODAY WITH COOL MAX TEMPS 8 TO 12 DEGREES BELOW NORMAL. CLOUDS WILL INCREASE NORTH OF POINT CONCEPTION AND THERE WILL BE SLIGHT CHC OF LIGHT RAIN. A SLOW MOVING FRONT WILL SAG SOUTHWARD OVERNIGHT. NOT MUCH WILL BE GOING ON SOUTH OF POINT CONCEPTION IT WILL BE CHILLY UNDER PARTLY CLOUDY SKIES. BUT NORTH OF POINT CONCEPTION IT WILL TURN CLOUDY AND RAIN WILL SPREAD ACROSS THE AREA. AHEAD OF THE FRONT WINDS WILL INCREASE AND THERE WILL BE ADVISORY LEVEL GUSTS ACROSS THE CENTRAL COAST AND THERE COULD BE DAMAGING WIND GUSTS ACROSS THE HIER TRRN. WIND ADVISORIES AND HIGH WIND WATCHES COVER SLO AND SBA COUNTIES STARTING AT MIDNIGHT. THE FRONT WILL MOVE VERY SLOWLY FRIDAY AS THE FRONT TILTS MORE TO A N/S ORIENTATION AS A STRONG JET DIGS DOWN ITS BACKSIDE. HEAVY RAIN WILL TRAIN OVER THE CENTRAL COAST AND WARM FRONTAL RAIN WILL SET UP OVER THE AREA SOUTH OF POINT CONCEPTION. THERE WILL BE STRONG SOUTHERLY LOW LEVEL WINDS WITH THIS SYSTEM WHICH WILL LIKELY ENHANCE PRECIPITATION AMOUNTS ON THE SOUTH FACING SLOPES. THIS WILL BE A COLD SYSTEM WITH SNOW LEVELS STARTING OUT AROUND 5000 FEET (ALTHOUGH THE FRONT RANGES MAY HAVE SIGNIFICANTLY HIGHER SNOW LEVELS DUE TO THE SOUTH FLOW. WIND GUSTS TO 60 MPH ARE POSSIBLE AHEAD OF THE FRONT AND BECAUSE THESE GUSTS WILL COMBINE WITH THE MOUNTAIN SNOW A WINTER STORM WATCH HAS BEEN ISSUED FOR THE SBA/VTA/LA MTNS. THE MDLS HAVE BEEN STRUGGLING MIGHTILY WITH THE TIMING OF THE FRONTAL MOVEMENT THROUGH THE AREA. RIGHT NOW IT LOOKS LIKE THE FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT WITH A VERY NICE BURST OF HEAVY RAIN. IT IS POSSIBLE THAT THE FRONT WILL MOVE THROUGH AS EARLY AS FRIDAY EVENING OR AS LATE AS SATURDAY MORNING. THE FRONT WILL ALSO BRING ENOUGH DYNAMICS TO WARRANT A SLIGHT CHANCE OF A TSTM. SNOW LEVELS WILL DROP QUICKLY BEHIND THE FRONT TO BETWEEN 3500 AND 4000 FEET. THE EVENT WILL WIND DOWN SATURDAY. SATURDAY MORNING WILL BE COLD AND SHOWERY WITH A SLIGHT CHANCE OF A THUNDERSTORM. SCATTERED SHOWERS WILL CONTINUE THROUGH THE AFTERNOON AS THE CORE OF THE UPPER LOW MOVES INTO THE AREA. WHEN ALL IS SAID AND DONE THIS FRIDAY AND SATURDAY STORM SHOULD BRING 1 TO 3 INCHES OF RAIN TO THE COASTS AND VLYS AND 3 TO 6 INCHES OF RAIN TO THE FOOTHILLS AND MTNS WITH LESSER AMOUNTS IN THE INTERIOR AND DESERTS. AS FOR SNOWFALL PRELIMINARY FORECASTS CALL FOR 12 TO 24 INCHES OF SNOW ABOVE 5000 FEET...WITH 6 TO 12 INCHES ABOVE 4000 FEET. THESE AMOUNTS ARE HIGHLY DEPENDENT ON THE SPEED OF THE COLD FRONT...IF THE FRONT MOVES FASTER THERE WILL BE LESSER AMOUNTS. AGAIN THE STRONG SOUTH FLOW AHEAD OF THE FRONT COULD WREAK HAVOC WITH THE SNOW LEVELS CREATING A SLOPING SNOW LEVEL GRADIENT WITH HIGH SNOW LEVELS ACROSS THE SOUTH SLOPES AND RATHER LOW LEVELS IN THE INTERIOR. .LONG TERM (SUN-WED)... && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). WINTER STORM WATCH (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). GALE WATCH (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RORKE AVIATION...KAPLAN SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 17, 6:30 AM PST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 630 PM PST THU FEB 17 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-181400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 630 PM PST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY RAIN WILL BECOME LIKELY ACROSS THE CENTRAL COAST THIS AFTERNOON. WINDS WILL INCREASE TO ADVISORY LEVELS ACROSS THE CENTRAL COAST. DANGEROUS SURF WILL PLAGUE THE BEACHES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY HIGH SURF AND STRONG RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF THE CENTRAL COAST AND WEST FACING BEACHES OF VENTURA COUNTY. A STRONGER STORM SYSTEM IS EXPECTED TO AFFECT THE REGION THURSDAY NIGHT THROUGH SATURDAY...BRINGING THE POTENTIAL FOR PERIODS OF HEAVY RAIN...SIGNIFICANT MOUNTAIN SNOW...AND STRONG WINDS. IN ADDITION... THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS WHICH COULD PRODUCE BRIEF HEAVY DOWNPOURS...HAIL...STRONG WINDS...AND DANGEROUS LIGHTNING. IN ADDITION...THERE IS THE POTENTIAL FOR WATERSPOUTS AND ISOLATED SMALL TORNADOS FRIDAY NIGHT INTO SATURDAY. SNOW LEVELS ARE EXPECTED TO LOWER BY LATE FRIDAY NIGHT AND SATURDAY...WHICH WILL POTENTIALLY CREATE WINTER WEATHER HAZARDS BOTH THE TEJON AND SOLEDAD PASSES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:43 AM PST | Winter Storm Watch | LOX | 11 hr | |
| Feb 17, 3:47 AM PST | High Wind Watch | LOX | Santa Barbara | 11 hr |
| Feb 17, 3:47 AM PST | Wind Advisory | LOX | Los Angeles, Santa Barbara | 47 hr |
| Feb 17, 9:31 AM PST | Gale Warning | LOX | 35 hr | |
| Feb 17, 2:42 PM PST | Winter Storm Warning | LOX | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.